Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Quad Cities, IA

June 9, 2008Iowa County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 9, 2008, 6:05 PM CDT for Iowa County, Iowa. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2008, 6:05 PM CDT (23:05 UTC)
Expired
Jun 9, 2008, 11:15 PM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Iowa County, IA

The radar

The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 092309
FFWDVN
IAC095-100500-
/O.NEW.KDVN.FF.W.0020.080609T2305Z-080610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...

* UNTIL MIDNIGHT CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICTOR...
  LADORA...CONROY AND AMANA

THUNDERSTORMS HAVE BEEN REPEATEDLY MOVING OVER NORTHERN AND CENTRAL 
PORTIONS OF IOWA COUNTY SINCE 4 PM THIS AFTERNOON.  ONE TO TWO 
INCHES OF RAIN HAS ALREADY FALLEN OVER THE NORTHERN AND CENTRAL 
PORTIONS OF IOWA COUNTY THIS AFTERNOON...AND AN ADDITIONAL INCH IS 
POSSIBLE. 

LAT...LON 4186 9230 4182 9184 4152 9183 4151 9229
TIME...MOT...LOC 2305Z 180DEG 0KT 4169 9212

$$


LE
1 follow-up statement
000 
WGUS73 KDVN 100415
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 PM CDT MON JUN 9 2008

IAC095-100424-
/O.CAN.KDVN.FF.W.0020.000000T0000Z-080610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-
1114 PM CDT MON JUN 9 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR IOWA COUNTY...

THUNDERSTORMS HAVE MOVED WELL SOUTH OF THE AREA...ENDING THE 
IMMEDIATE FLASH FLOOD THREAT.  THEREFORE...THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED. 

LAT...LON 4186 9230 4182 9184 4152 9183 4151 9229
TIME...MOT...LOC 0414Z 180DEG 0KT 4169 9212

$$

LRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:05 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 9, 3:05 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON JUN 9 2008

.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND TUESDAY
ALLOWING A BRIEF LULL IN THE ACTIVE WEATHER PATTERN. YET ANOTHER
POWERFUL STORM SYSTEM WILL AFFECT THE AREA THE SECOND HALF OF THE
WEEK. THIS STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF
SIGNIFICANT RAINFALL TO THE MIDWEST.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
CURRENT PRECIP IS SLOWLY MOVING OUT OF THE AREA. PRECIP TO LINGER
INTO THE EVENING OVER ABOUT THE EASTERN THIRD TO 40 PERCENT OF THE
CWFA. HIGH PRESSURE THEN QUICKLY MOVES INTO THE AREA PROVIDING A
QUIET LATE NIGHT AND TUESDAY MORNING. CLEARING SKIES AND WET GROUND
MAY ALLOW FOR SOME PATCHY FOG TO DEVELOP IN LOW LYING AREAS.
HOWEVER...DEW POINTS ARE ALSO DROPPING SO THAT WOULD BE A NEGATIVE
FACTOR FOR FOG DEVELOPMENT.

THE QUESTION THEN TURNS TO TUESDAY AFTERNOON. THERE IS WEAK WAA THAT
WILL OCCUR THAT MIGHT BE ENOUGH TO ALLOW SOME ISOLATED SHRA/TSRA TO
DEVELOP. NOT SURE IF THIS WILL OCCUR BUT WILL THROUGH IN SOME
ISOLATED SHRA/TSRA FOR AREAS NORTH OF HIGHWAY 30 FOR TUESDAY.
..08..

.LONG TERM...
TUE NIGHT THROUGH WED NIGHT...AS WEST-TO-EAST ORIENTED SFC FRONT
ALIGNED UNDER FLATTENING OUT MEAN LAYER FLOW PATTERN STARTS TO
MIGRATE NORTH TOWARD THE MN/IA BORDER TUE EVENING...THINK MOST OF
ANY PRECIP IN VCNTY WILL LIFT OUT NORTHWEST OF THE DVN CWA WITH IT...
BUT WILL KEEP SLIGHT CHC POPS IN THE FAR NORTH. THEN THROUGH WED
NIGHT...WILL SIDE WITH THE BRAND NEW 12Z HIRES ECMWF SOLUTION WHICH
HAS SHOWN THE MOST RUN-TO-RUN CONSISTENCY...BUT THE 12Z GFS NOT ALL
THAT DIFFERENT. THESE AGREED UPON SOLUTIONS SUGGEST THAT AS NEXT
LARGE UPSTREAM CUT-OFF UPPER LOW ROLLS OVER THE NORTHERN ROCKIES...
DIFFLUENT SOUTHWEST UPPER FLOW ON ITS SOUTHEAST FLANK RE-ENERGIZES
WED AND INTO WED NIGHT WITH MCS/S FORMATION OVER THE NORTHERN
PLAINS AND INTO NORTHWEST IA AND MN. POTENTIAL FOR SOME OF THIS
ACTIVITY TO BLEED INTO THE RECENTLY HARD HIT NORTHWEST THIRD OF THE
DVN CWA WED NIGHT...BUT AS IT PROPAGATES EAST OF BETTER
SUPPORT/LLJ...HOPEFULLY IT WILL BE IN A DECAYING OR AT LEAST
WEAKENING STAGE. THE 12Z UKMET IS THE MOST BULLISH WITH SFC FRONT
FURTHER SOUTH AND THUS HEAVY MCS ACTIVITY MAKING INTO THE NORTHWEST
THIRD OF THE DVN CWA WED NIGHT WITH INITIATION MUCH CLOSER IN CENTRAL
INTO NORTHEAST IA...BUT WILL THROW THAT MODEL OUT FOR NOW.

SOUTHWESTERLY FLOW STORM TRACK AND SFC FRONT FOCAL POINT
UNFORTUNATELY APPEAR TO SET UP FROM SOUTHWEST TO NORTHEAST ACRS THE
DVN CWA THU INTO AT LEAST FRI MORNING...WITH THIS TIME PERIOD
LOOKING LIKE THE NEXT MAIN HEAVY RAIN AND SEVERE THUNDERSTORM
THREAT WINDOW. LONG RANGE INDICATORS SUGGEST THE POTENTIAL OF
WIDESPREAD 1 INCH RAINS AND LOCALLY HIGHER UP TO 3 INCHES BY FRI
MORNING...WHICH COULD BE DISASTROUS TO ONGOING MAJOR TO RECORD
FLOODING SITUATIONS. THE NEW EURO IS STILL HANGING UP THE BOUNDARY
LONGER FRI INTO FRI EVENING FOR CONTINUED STORM/POSSIBLE HEAVY RAIN
THREAT DURING THIS PERIOD WHICH WOULD BE A WORST CASE SCENARIO FOR
EXTENDED PERIODS OF RAINFALL AND IMPACT ON FLOODING/RIVER LEVELS...
WHILE THE GFS IS MORE PROGRESSIVE WITH PRECIP EXITING THE AREA AS
THE DAY PROGRESSES/MUCH LIKE TODAY/. WILL HOPE FOR THE GFS SOLUTION
TO PAN OUT...BUT THIS END OF WEEK PERIOD WILL HAVE TO BE WATCHED
LIKE A HAWK DURING TIME WHEN MANY RIVERS EXPECTED TO CREST.

AS SHORT WAVE TROF MIGRATES AND DIGS ACRS THE EASTERN GRT LKS...
MEDIUM RANGE ENSEMBLES SUGGEST RESULTANT FLATTENING OUT FLOW TO BE
MAINLY A DRY ONE FOR THE LOCAL AREA OVER  THE WEEKEND...WITH
SMALLER IMPULSES DROPPING ACRS THE NORTH TO BE WATCHED...ESPECIALLY
ON CURRENTLY PROGGED TO DIG ACRS THE SOUTHWEST GRT LKS BY SUNDAY
NIGHT. NO REAL ORGANIZED OR STRONG GULF FEED TO FUEL MORE HEAVY RAIN
WITH THIS DISTURBANCE INDICATED FOR NOW WHICH MAY BE A SAVIOR.
FLOW MAY AMPLIFY TO THE NORTHWEST INTO EARLY NEXT WEEK...BRINGING THE
POSSIBILITY FOR ADDITIONAL VORTS EMBEDDED IN THIS FLOW FOR MINOR
PRECIP CHANCES THRU TUE...BUT AGAIN NO REAL GULF FEED TO BE
ANYTHING MAJOR THE WAY IT LOOKS AT THIS POINT.     ..12..

&&

.AVIATION...
LINGERING PRECIP EXPECTED FOR THE EVENING BUT SHOULD NOT AFFECT ANY
TAF SITES. VFR WX THEN EXPECTED OVERNIGHT INTO TUESDAY MORNING. HAVE
NOT INCLUDED ANY FOG IN THE 18Z TAFS. HOWEVER...CLEARING SKIES AND
MOIST GROUND COULD POTENTIALLY RESULT IN SOME 3-5SM VSBYS LATE
TONIGHT AND EARLY TUESDAY MORNING. WAA ALOFT MAY OR MAY NOT RESULT
IN ISOLD CONVECTION DEVELOPING TUESDAY AFTERNOON.      ..08..

&&

.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE. RECORD TO NEAR RECORD FLOODING IS
EXPECTED AT MANY LOCATIONS IN OUR REGION...THE LATEST OF WHICH IS
THE IOWA RIVER IN THE IOWA CITY AREA. FLOOD WARNINGS ARE IN EFFECT
FOR ALL OF OUR RIVERS IN EASTERN IA...AND NORTHWESTERN IL. IN MOST
LOCATIONS...AT LEAST MODERATE FLOODING IS EXPECTED.

ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY...AND THE U.S. ARMY CORPS OF ENGINEERS...TO
COLLABORATE ON THESE STAGE-DISCHARGE RELATIONSHIPS.

MORE RAIN IS EXPECTED LATER THIS WEEK. IF THIS RAIN MATERIALIZES
THEN IT WOULD EITHER ADD TO THE CREST...OR PROLONG THE FLOODING.

..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

08/12/JAZ
Hazardous weather outlook, Jun 9, 4:57 AM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 AM CDT MON JUN 9 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
457 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH SATURDAY.
SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE ESPECIALLY THURSDAY
NIGHT AND FRIDAY.

MINOR TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND
MANY EASTERN IOWA AND NORTHWEST ILLINOIS TRIBUTARY RIVERS. DETAILED
INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

HAASE

In the hours before

Local storm report, Jun 9, 1:56 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     FLASH FLOOD      3 N BETTENDORF          41.61N 90.48W
06/08/2008                   SCOTT              IA   FIRE DEPT/RESCUE

            CROW CREEK BANKFULL AND SPILLING OUT OF ITS BANKS.
            CORRECTED FOR LOCATION.

&&

ANDYE
Local storm report, Jun 9, 2:15 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     HEAVY RAIN       GERMAN VALLEY           42.22N 89.48W
06/09/2008  M1.72 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0623 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
06/09/2008  M3.10 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0640 AM     HEAVY RAIN       DUBUQUE                 42.50N 90.69W
06/09/2008  M2.91 INCH       DUBUQUE            IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0736 AM     HEAVY RAIN       VICTOR                  41.73N 92.29W
06/09/2008  M2.20 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL RAINFALL SINCE YESTERDAY OF 2.20 INCHES.

0909 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.97W
06/09/2008  M1.70 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL DURING PAST 12 HOURS. STILL RAINING.

0924 AM     FLOOD            INDEPENDENCE            42.47N 91.89W
06/09/2008                   BUCHANAN           IA   EMERGENCY MNGR

            WAPSIPINICON RIVER ALONG COUNTY ROAD V62 2 MILES WEST OF
            LITTLETOWN IS ABOUT TO BE FLOODED OVER. WATER IS RISING
            AT ABOUT 6 INCHES PER HOUR AT THIS TIME. BRIDGE ON
            HIGHWAY 150 ON THE SOUTH SIDE OF INDEPENDENCE HAS BEEN
            CLOSED DUE TO RISING WATER ON THE WAPSIPINICON RIVER.

&&

14
Special weather statement, Jun 9, 4:44 PM CDT, 1 hour 21 minutes before
IAZ051-063-092230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 PM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BENTON AND IOWA

INCLUDING THE FOLLOWING LOCATIONS
     AMANA...ATKINS...BELLE PLAINE...BLAIRSTOWN...CONROY...
     KEYSTONE...LADORA...LUZERNE...MARENGO...NEWHALL...NORWAY...
     SHELLSBURG...VAN HORNE AND WILLIAMSBURG

AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF LADORA...OR ABOUT 7 MILES WEST OF
MARENGO...MOVING EAST AT 26 MPH.  THIS STORM IS LIKELY PRODUCING
HAIL UP TO A HALF INCH IN DIAMETER...HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

MANY LOCATIONS IN THIS AREA CANNOT TAKE MUCH RAINFALL...AND THERE
MAY BE SOME LOCALIZED FLOODING OF LOW LYING AREAS AS THIS
THUNDERSTORM MOVES THROUGH THE AREA.

LE
Local storm report, Jun 9, 4:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             LADORA                  41.76N 92.19W
06/09/2008  E0.75 INCH       IOWA               IA   BROADCAST MEDIA

            DIME HAIL REPORTED BY PUBLIC.

&&

LE
Special weather statement, Jun 9, 5:27 PM CDT, 38 minutes before
IAZ051-052-063-064-092315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 615 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BENTON...LINN...IOWA AND JOHNSON

INCLUDING THE FOLLOWING LOCATIONS
     AMANA...ATKINS...BERTRAM...CEDAR RAPIDS...CONROY...CORALVILLE...
     ELY...FAIRFAX...HIAWATHA...HILLS...IOWA CITY...LISBON...
     MARION...MOUNT VERNON...NEWHALL...NORTH LIBERTY...NORWAY...
     OAKDALE...OXFORD...PALO...ROBINS...SHELLSBURG...SHUEYVILLE...
     SOLON...SPRINGVILLE...SWISHER...TIFFIN...TODDVILLE...UNIVERSITY
     HEIGHTS...WALFORD...WHITTIER AND WILLIAMSBURG

AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW
THUNDERSTORMS 4 MILES EAST OF CONROY...OR ABOUT 9 MILES SOUTHEAST OF
MARENGO...MOVING EAST AT 21 MPH.  THESE STORMS MAY BE PRODUCING HALF
INCH SIZE HAIL AND FREQUENT DANGEROUS LIGHTNING.

DUE TO THE ALREADY SATURATED CONDITION OF LOCAL SOILS...RAIN WITH
THESE STORMS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.

LE
Local storm report, Jun 9, 5:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
06/09/2008  E50 MPH          LINN               IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO BE AROUND 50 MPH ON THE NORTHWEST
            SIDE OF CEDAR RAPIDS.

&&

14

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:15 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson60 min
Jun 8, 7:22 PM CDTSevere Thunderstorm WarningDVNHenry, Iowa, Jefferson, Johnson, Keokuk, Lee and 3 more53 min
Jun 8, 7:33 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson57 min
Jun 8, 8:08 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Des Moines, Henry, Johnson, Lee and 4 more67 min
Jun 8, 8:38 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn67 min
Jun 8, 8:52 PM CDTFlash Flood WarningDVNCedar, Clinton, Scott4 hr
Jun 8, 9:03 PM CDTFlash Flood WarningDVNLinn4 hr
Jun 8, 9:04 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott56 min
Jun 9, 3:22 PM CDTRiver Flood WarningDVNLee, Van Buren23 days

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.